Toggle Main Menu Toggle Search

Open Access padlockePrints

Ototoxicity of cisplatinum in children and adolescents

Lookup NU author(s): Professor Roderick Skinner, Professor Andrew Pearson, David Mathias, Emeritus Professor Alan Craft

Downloads

Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


Abstract

Twenty-two children and adolescents who had received cisplatinum for the treatment of solid tumours underwent audiometry to ascertain the extent of hearing damage. Five patients complained of hearing difficulties, causing difficulty at school in one child. Hearing loss greater than 20 decibels occurred in four patients at 1,000 Hz, seven at 2,000 Hz, 13 at 4,000 Hz and 21 at 8,000 Hz. Median hearing loss was greater at higher frequencies (P less than 0.0001), and with increasing cumulative dose of cisplatinum. However, a 'plateau' phenomenon was observed, with no apparent further deterioration in hearing loss at doses greater than 600 mg m-2. Two children who had received prior aural radiotherapy had severe hearing loss. Severe, mostly asymptomatic, ototoxicity is common in children given cisplatinum. However, there is considerable interpatient variability in the hearing loss suffered.


Publication metadata

Author(s): Skinner, R., Pearson, A. D. J., Amineddine, H. A., Mathias, D. B., Craft, A. W.

Publication type: Article

Publication status: Published

Journal: British Journal of Cancer

Year: 1990

Volume: 61

Issue: 6

Pages: 927-931

Print publication date: 01/06/1990

ISSN (print): 0007-0920

ISSN (electronic): 1532-1827

PubMed id: 2372498


Actions

Find at Newcastle University icon    Link to this publication


Share